Get your Health question answered in 3 easy steps

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedies for diarrhea, abdominal pain and chills caused by gastroenteritis

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 1742 Questions

default
Posted on Fri, 2 Mar 2018 in Digestion and Bowels
Question: Two days ago I had stomach pain (approaching severe) after eating fresh spinach sautéed with garlic in olive oil and butter and stopped eating for about 18 hours. Had a normal bowel movement. Felt better so yesterday started eating white toast, bits of banana, rice pudding, applesauce and last night more rice pudding, white unsalted crackers, toast, a slice of goat Gouda, Swiss cheese, pepper XXXXXXX cheese and olives. Today I ve had diarrhea about a dozen times between 11:30 am and 1 pm. Throughout all of this, stomach pain on Thursday and diarrhea today are preceded and accompanied by chills. Not sure about fever. Since September I have had two courses of antibiotics. I also have gall stones which have not been troublesome and residual liver damage from an old hepatitis c infection which has been successfully treated. Non drinker, non smoker, terrible diet. What should I do until I can call a doctor on Monday?
doctor
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Its gastroenteritis.

Detailed Answer:
Hello,
Thanks for choosing HealthcareMagic for your query.
Have gone through your details and i appreciate your concerns.

Most likely you are suffering from Gastroenteritis.It is an intestinal infection marked by diarrhoea, cramps, nausea, vomiting and fever.However all symptomscare not always there in every patient.Chills in your case is suggestive of active ongoing infection in blood or body.Most of the time its viral however in adults it can be bacterial or protozoal also.

Tests suggested are-
Ultra sound abdomen
Stool test under microscope
Complete blood count
Total and differential leucocyte count.

Rx
Drink plenty of fluids to avoid dehydration–You need to drink more than usual to replace the fluids lost from diarrhoea. Water is best, but you could also try fruit juice and soup.
Take dicyclomine an antispamodic.This would relieve the spasms in inflammed intestine and would help.
Get plenty of rest.
If you feel like eating, try small amounts of plain foods, such as soup, rice, pasta and bread.You could continue having BRAT diet as you had on day youhad loose motions,
Use special rehydration drinks made from sachets electral solution to maintain depleted electrolyte levels in serum.

Thanks!
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Lab Tests ,  

Recent questions on Liver damage

doctor1 MD

What will happen if one takes 10tablets of dolo 650g at one time

doctor1 MD

If a person with alpha1 antitrepsy suffers a hard blow to their chest can it be a life threatening injury?? What if they have already had damage done to the liver as a result of the alpha 1 antitrepsy could a blow cause life threatening injuries?

doctor1 MD

Hey doctor, Last night after visiting a friends house I was bitten by mosquitos and also some sort of insect/possibly spider as well? The mosquito bites all looked and felt the same mainly just an itch but I got some sort of insect bite on my arm...

doctor1 MD

I was on methotrexate and began to notice my urine turning orange, the whites of my eyes turning orange, my stools turning whitish, nausea, hives and not able to eat. I suspected this was not the flu going around. I had blood tested the week before, but could not get results. I stoppped weekly dose of methotrexate and eventually got blood results and it was confirmed I had a high liver function test result. I m to get retest of liver function in a week. Will I have been able to escape any permanent damage? Thank you

doctor1 MD

Hi. I Overdosed on pills a year and a half ago, attempted suicide . I took like 9 pills. There were 6 midols, and 3 motion sickness tablets. Often I get sharp pains in my stomach , and I read the overdose warning on the midol bottle, it said it causes liver damage. Do you think I damaged my liver or might it be something else?